MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430151-02
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the instrument; however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.A follow-up mdr will be submitted if the instrument is returned (post failure analysis evaluation) or if additional information is received.
 
Event or Problem Description
It was reported that during da vinci-assisted benign hysterectomy surgical procedure, the jaws of single port fenestrated bipolar forceps instrument were not moving correctly.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred while the surgeon was using the surgeon console's high resolution stereo viewer and attempting to manipulate instruments, with the instrument not moving as desired and the coagulation function was not working.The instrument did not exhibit shakiness or friction, and there was no interference or collision with other instruments or system arms.The problem was resolved by replacing the instrument, which then functioned correctly, indicating the issue was likely with the instrument itself rather than the drape or other system components.No patient injury occurred, and the instrument was inspected prior to use with no visible damage.The instrument is available for return for evaluation, but no photographic or video evidence is available.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The single port fenestrated bipolar forceps instrument was analyzed, and the complaint was not confirmed by failure analysis.The instrument was placed and driven on an in-house system, and it passed the recognition and engagement tests.The single port fenestrated bipolar forceps instrument passed energy delivery and moved intuitively with full range of motion in all directions and the grips opened and closed properly.The instrument was retested and passed all in-house testing on both attempts.The instrument was fully functional.There was no physical damage at the distal wrist.The housing was removed for inspection and found no damage.No product issue was identified.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24490303
Report Number2955842-2026-14705
Device Sequence Number5105142
Product Code NAY
UDI-Device Identifier00886874123447
UDI-Public(01)00886874123447(11)250515(10)K10250515
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K241814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430151-02
Device Catalogue Number430151
Device Lot NumberK10250515 0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale